View Full Version : My finasteride side effects after 3 1/2 months on weekly doses

12-15-2012, 09:10 PM
Hey guys, i have posted on this forum twice about my results here - http://www.baldtruthtalk.com/showthread.php?t=10076 and my side effects with acne here - http://www.baldtruthtalk.com/showthread.php?t=10441

Im writing this blog to update you guys on some of the physical side effects I have no experienced on the drug. First of all this is a powerful drug. I began taking only 1/4 of a pill of finasteride 1 mg a week in late august of this year, planning to slowly taper my way on to the drug. I experienced a rapid increase in growth that i linked to my very first post on the forum. Since then, I have had sides effects to go along with the dosage and I am going to quit using the drug hopefully without the dreaded "crash".

I read all of the propecia/finasteride scare stories before I started the drug, knowing full well of its potential. I also knew I was extremely sensitive to certain types of perscription drugs which is why is started the dose so low. Now, the side effects have become more physically developed as I have continued with the drug I have no other choice but to stop.

I have experienced a serious decline in my libido along with a some incidences of ED that I have no history of ever experiencing before. I am 23, and before finasteride i was extremely active, doing yoga and biking regularly. Since taking finasteride I have experience what I would consider to be slight gynecomastia (puffy nipples) with a type of fat increasing in my upper chest area, under my arms and nipples that was never there before. I have also had weight gain around my hips and my stomach is not the flat and toned abs it once was. It almost looks slightly swollen.

I assure you, this has slowly happened but it is of a great concern to me. I really hope I am not a person that experiences severe side effects coming off this drug. I know this drug works for many without any side effects over the span of years.

This is my story, my results are real. The potential price of serious long term side effects, as this drug has really messed with my hormone levels, make my choice obvious not to continue using it. FInasteride/Propecia are seriously powerful drugs. I guess that my body can't handle them. If there are anyone who has experienced the long term consequences of this drug from similar doses 1 mg a week (i was taking even less, but the science behind the drug states that the re-up levels that block DHT can happen with as much as .05 mg) I would like to hear there stories.

I am more than a little scared that my body won't change back, or will crash from this drug even though I have taken so little of it.

12-16-2012, 05:45 AM
I wouldn't worry about the long-term effects. It's mostly sexual dysfunction that is cited as the long-term effect of Propecia and even that is controversial - sexual dysfunction is of course extremely open to the "power of suggestion."

I've also read posts by guys who claim they were on Propecia for five years and then suddenly overnight became impotent. They're adamant it was the Propecia that did it, but many things cause impotence as men get older, and IMO it's overwhelmingly likely that those guys' impotence has another cause.

I can't help with your specific request of reports at doses that low, but if you're worried about it, stop taking it and I can pretty much guarantee you that the effects of the drug will disappear over about 3 months or so.

The other thing to keep in mind is that your body will change during your early to mid-20s and you'll start putting on fat more easily. That's just normal. I used to eat and drink whatever I wanted until I was about 25 and never put on a pound. Then I inexplicably started putting on fat and had to watch what I ate. I didn't start Propecia til I was 27, so that wasn't the cause.

Plenty of my friends went through exactly the same thing. Guys who were stick-thin growing up are now carrying extra baggage.